Alert archive / New York / Lake Effect Snow Warnings in 2012
Lake Effect Snow Warning 3, NWS Albany, NY
NWS Albany, NY issued this lake effect snow warning at Nov 25, 2012, 5:50 PM EST for Herkimer County, New York. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 5:50 PM EST (22:50 UTC)
- Expired
- Nov 26, 2012, 6:20 AM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS41 KALY 252250 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 550 PM EST SUN NOV 25 2012 NYZ032-260700- /O.UPG.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/ /O.NEW.KALY.LE.W.0003.121125T2250Z-121126T1700Z/ NORTHERN HERKIMER- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE 550 PM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN HERKIMER COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW WARNING. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 8 INCHES. * TIMING...THE SNOW WILL INCREASE IN INTENSITY TONIGHT INTO MONDAY MORNING. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ033-260700- /O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/ HAMILTON- INCLUDING THE CITY OF...SPECULATOR 550 PM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * LOCATIONS...WESTERN HAMILTON COUNTIES. * HAZARD TYPES...LAKE EFFECT SNOW ADVISORY. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES. * TIMING...THE SNOW WILL INCREASE IN INTENSITY TONIGHT INTO MONDAY MORNING...MAINLY ACROSS THE WESTERN PORTIONS OF THE COUNTY. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$
3 follow-up statements
253 WWUS41 KALY 260242 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 942 PM EST SUN NOV 25 2012 NYZ032-261200- /O.CON.KALY.LE.W.0003.000000T0000Z-121126T1700Z/ NORTHERN HERKIMER- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE 942 PM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY... * LOCATIONS...NORTHERN HERKIMER COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW WARNING. * ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 5 TO 10 INCHES. * TIMING...SNOW...HEAVY AT TIMES INTO MONDAY MORNING. SNOWFALL RATES COULD EXCEED AN INCH PER HOUR AT TIMES. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ033-261200- /O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/ HAMILTON- INCLUDING THE CITY OF...SPECULATOR 942 PM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * LOCATIONS...WESTERN HAMILTON COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW ADVISORY. * ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 3 TO 6 INCHES...FROM SPECULATOR ON WESTWARD. * TIMING...NUMEROUS SNOW SHOWERS THROUGH MONDAY MORNING...MAINLY ACROSS THE WESTERN PORTIONS OF THE COUNTY. SNOWFALL RATES UP TO AN INCH PER HOUR AT TIMES. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
271 WWUS41 KALY 260919 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 419 AM EST MON NOV 26 2012 NYZ032-261700- /O.CON.KALY.LE.W.0003.000000T0000Z-121126T1700Z/ NORTHERN HERKIMER- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE 419 AM EST MON NOV 26 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...NORTHERN HERKIMER COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW WARNING. * ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 6 TO 12 INCHES. * TIMING...SNOW...HEAVY AT TIMES THIS MORNING. SNOWFALL RATES COULD EXCEED AN INCH PER HOUR AT TIMES. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ033-261700- /O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/ HAMILTON- INCLUDING THE CITY OF...SPECULATOR 419 AM EST MON NOV 26 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...WESTERN HAMILTON COUNTY...ESPECIALLY WEST OF RAQUETTE LAKE AND PISECO. * HAZARD TYPES...LAKE EFFECT SNOW ADVISORY. * ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 3 TO 6 INCHES... FROM SPECULATOR ON WESTWARD. * TIMING...NUMEROUS SNOW SHOWERS PRIOR TO NOONTIME...MAINLY ACROSS THE WESTERN PORTIONS OF THE COUNTY. SNOWFALL RATES UP TO AN INCH PER HOUR AT TIMES. * IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME SLIPPERY AND HAZARDOUS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
020 WWUS41 KALY 261120 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 620 AM EST MON NOV 26 2012 NYZ032-261230- /O.CAN.KALY.LE.W.0003.000000T0000Z-121126T1700Z/ NORTHERN HERKIMER- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE 620 AM EST MON NOV 26 2012 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE EFFECT SNOW WARNING FOR NORTHERN HERKIMER COUNTY. THE THREAT FOR WIDESPREAD LAKE EFFECT SNOW HAS ENDED. ANY ADDITIONAL SNOW WILL BE LIGHT PRIOR TO NOONTIME WITH A COATING TO A HALF AN INCH OF ACCUMULATION. $$ NYZ033-261230- /O.CAN.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/ HAMILTON- INCLUDING THE CITY OF...SPECULATOR 620 AM EST MON NOV 26 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY FOR HAMILTON COUNTY. SOME SCATTERED SNOW SHOWERS AND FLURRIES WILL CONTINUE OVER SOUTHWESTERN HAMILTON COUNTY...BUT THE THREAT FOR HEAVY LAKE EFFECT SNOW HAS ENDED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this lake effect snow warning went out at Nov 25, 3:31 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 25, 3:31 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 331 PM EST SUN NOV 25 2012 .SYNOPSIS... THE PERSISTENT CHILLY PATTERN WILL CONTINUE INTO AT LEAST THE FIRST HALF OF THE WORK WEEK. A FEW UPPER LEVEL DISTURBANCES WILL TRANSVERSE THE REGION PROVIDING PERIODS OF CLOUDS AND SOME LIGHT SNOW OR SNOW SHOWERS. THOSE SNOW SHOWERS WILL BE MORE PROBLEMATIC DOWNWIND OF THE GREAT LAKES AND IMPACT PORTIONS OF THE ADIRONDACKS AND WESTERN MOHAWK VALLEY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM EST...THE MID AND UPPER LEVEL MOISTURE CONTINUES TO QUICKLY SLIDE EAST OF THE REGION LEAVING BEHIND A MORE MOIST LOWER LEVEL VIA CLOUD SEEDING. THIS CLOUD SEEDING HAS ASSISTED WITH THE RECENT INCREASE IN LAKE EFFECT SNOW DOWNWIND OF THE GREAT LAKES...AND IMPACTING PORTIONS OF OUR WESTERN MOHAWK VALLEY AND ADIRONDACKS. RECENT RADAR TRENDS REVEAL AN INTENSIFYING BAND OF SNOW COMING ASHORE ACROSS OSWEGO COUNTY AND 1KM ENHANCED VISIBLE IMAGERY SUGGESTS THE CU/STRATOCU EXTENDS APPROX 120 MILES WESTWARD ACROSS LAKE ONTARIO WITH HINTS OF CONTRIBUTIONS FROM SOUTHERN LAKE HURON. FORECAST INVERSION HEIGHTS FROM THE BUFKIT PROFILES ACROSS THE WESTERN MOHAWK VALLEY AND DOWNWIND OF LAKE ONTARIO SUGGEST LEVELS WILL AVERAGE AROUND 9K FEET WHERE THE TOP OF THE INVERSION TOUCHES THE -18 TO -20C. THIS WOULD POINT TOWARD THE POTENTIAL FOR SOME LIGHTNING BUT WILL NOT INCLUDE IN THE GRIDS. HOWEVER...THIS WILL ENHANCE SNOWFALL RATES AS THESE BANDS PROPAGATE INLAND. PER THE CSTAR LAKE RESEARCH OF INLAND PENETRATION OF THESE LAKE BANDS SUGGESTS OVER 100 MILE INLAND ASSUMING WE CONTINUE WITH SOUTHERN LAKE HURON CONTRIBUTION. IF WE LOSE UPSTREAM CONNECTION...WE CAN CUT THIS INLAND PENETRATION TO HALF WHICH WILL BE AN ISSUE FOR NORTHERN HERKIMER COUNTY WITH ACCUMULATING SNOWFALL. FOR NOW...WE WILL FAVOR THE WETTER SOLUTION AND CONTINUE WITH LAKE EFFECT SNOW ADVISORY FOR NORTHERN HERKIMER AND WESTERN HAMILTON COUNTIES. H2O VAPOR IMAGERY DOES SUGGEST A COUPLE OF SHORT WAVES TRACKING ACROSS THE NORTHERN GREAT LAKES REGION WHICH MAY DISRUPT THE FLOW AND BACK IT TO TAKE THE BAND A LITTLE FURTHER NORTH BEFORE4 RETURNING TO A MORE WEST TO EAST FLOW OVERNIGHT. REMAINDER OF THE REGION...EXPECTATIONS FOR ADDITIONAL STRATUS CLOUDS AND PERHAPS SOME FLURRIES OR LIGHT SNOW SHOWERS WHICH WILL BE MORE AN ISSUE ACROSS THE HIGHER TERRAIN AND ESPECIALLY INTO THE CATSKILLS WITH LOWS RANGING FROM THE UPPER TEENS TO THE UPPER 20S /HIGHER VALUES ACROSS THE MID HUDSON VALLEY/. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS THE AFOREMENTIONED SHORT WAVE/S/ TRACK EAST OF THE REGION BY SUNRISE MONDAY...LAKE BANDS WILL BEGIN TO SHIFT SOUTHWARD ACROSS THE MOHAWK VALLEY AND WEAKEN AS DRIER AIR ALOFT AND LOWERING INVERSION HEIGHTS COMMENCE. HOWEVER...THERE SHOULD REMAIN AN AMPLE SCT-BKN STRATUS DECK THROUGHOUT THE REGION DESPITE SURFACE PRESSURES RISING THROUGH THE DAY. HIGH TEMPERATURES MONDAY WILL NOT BE TOO MUCH DIFFERENT THAN SUNDAYS HIGHS WITH MAINLY 20S FOR THE HIGHER TERRAIN AND 30S ELSEWHERE. SHORT WAVE...AS SEEN IN THE H2O VAPOR LOOP IMAGERY...WAS APPROACHING THE BIG SKY COUNTRY OF MONTANA. THIS WAVE WILL DIVE INTO THE NORTHERN TIER OF THE CONUS THROUGH MONDAY AND TRACK SOUTHEAST ALONG THE FOOTHILLS OF THE ROCKIES. THE DOWNSTREAM UPPER FLOW REMAINS RATHER CONFLUENT WHICH SUGGESTS THIS WAVE WILL NOT TAP INTO THE SOUTHERN CONUS MOISTURE AND WILL HAVE TO UTILIZE THE PACIFIC MOISTURE THAT WAS STREAMING ACROSS THE CENTRAL ROCKIES. EXPECTATION...AS HAS BEEN WELL ADVERTISED IN THE ECMWF THE PAST SEVERAL DAYS...IS FOR THIS WAVE TO TRACK MAINLY SOUTH OF THE REGION MONDAY NIGHT INTO TUESDAY. THERE WILL BE ANOTHER OPPORTUNITY FOR ADDITIONAL CLOUD SEEDING ACROSS THE GREAT LAKES WITH AN RENEWED ENHANCEMENT OF LAKE ACTIVITY THROUGH THIS PERIOD. ACCUMULATIONS UP TO A COUPLE OF INCHES ARE POSSIBLE ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES WITH THIS LAKE ENHANCEMENT. OTHERWISE...WITH RESPECT TO THE WAVE PASSING BY TO OUR SOUTH...GLOBAL AND SHORT TERM MODELS CONTINUE TO SHOW A MORE DRIER SOLUTION SOUTH OF ALBANY. FOR NOW...WE WILL CONTINUE WITH THE CURRENT CHC-SCT POPS FOR LIGHT SOUTH SOUTH OF THE CAPITAL DISTRICT AND FLURRY POTENTIAL ELSEWHERE. AS CLOUDS WILL BE PREVALENT...HAVE KEPT TEMPS CLOSE TO OR SLIGHTLY COOLER THAN MOS NUMBERS. BY TUESDAY NIGHT...WE FIND OURSELVES IN-BETWEEN THE DEPARTING SYSTEM TO OUR SOUTH AND THE NEXT UPSTREAM WAVE APPROACHING THE CENTRAL GREAT LAKES REGION. WITH AN BRIEF ANTICYCLONIC SURFACE FLOW AT THE SURFACE AND LACK OF UPPER LEVEL TRIGGERS...WE WILL FORGO ANY MENTION OF PRECIP AT THIS TIME. SINCE SEVERAL BREAKS IN THE OVERCAST ARE EXPECTED...WE WILL FOLLOW A COLDER SOLUTION WITH RESPECT TO OVERNIGHT LOWS...ESPECIALLY WHERE FRESH SNOW COVER IS EXPECTED. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE EXTENDED WILL BEGIN WITH A FRONTAL BOUNDARY OR MAYBE TWO OF THEM CROSSING THE REGION ON WEDNESDAY. THE FRONTAL BOUNDARY(S) COULD BRING SOME INNOCUOUS SNOW SHOWERS MAINLY TO AREAS NORTH AND WEST OF THE CAPITAL DISTRICT...BUT ANY AMOUNTS SHOULD BE FAIRLY LIGHT AND SCATTERED. BEHIND THE FRONT...ANOTHER ROUND OF CHILLY NORTHWESTERLY FLOW WITH H850 TEMPERATURES AROUND -10C...WILL LIKELY PRODUCE ANOTHER ROUND OF LAKE EFFECT SNOW SHOWERS. AT THIS VANTAGE POINT...THIS DOES NOT LOOK LIKE A SIGNIFICANT EVENT AS THE FLOW LOOKS TOO NORTHWESTERLY (AS OPPOSED TO WESTERLY) AND ANTICYCLONIC. (A NORTHWESTERLY FLOW TENDS TO BREAK THE BANDS APART MITIGATING HEAVIER AMOUNTS OF SNOWFALL AS WELL AS KEEPING A LOT OF THE BANDS TO OUR WEST THE ANTICYCLONIC FLOW SUPPRESSES ASCENT AND THUS LEFT MOISTURE AVAILABLE TO PRECIPITATE OUT OF THE CLOUDS). OF COURSE THIS SCENARIO WILL BE CLOSELY MONITORED AS GET CLOSER TO THIS TIME FRAME TO SEE IF THERE ARE ANY CHANGES TO THIS CURRENT THINKING. MOST OF LAKE EFFECT ACTION WILL TAKE PLACE NORTH AND WEST OF ALBANY (THE USUAL SUSPECTS...ADIRONDACKS/MOHAWK VALLEY...CATSKILLS). BY THURSDAY...A BACK DOOR COLD FRONT IS FORECAST TO SLIP SOUTH THROUGH OUR REGION...ENFORCING THE CHILLY AIR MASS...AND PERHAPS BRINGING A FEW MORE SNOW SHOWERS TO OUR NORTHWESTERN AREAS. A SMALL CANADIAN HIGH IS FORECAST TO QUICKLY BUILD IN THURSDAY NIGHT TO BRING PERHAPS THE COLDEST NIGHT OF THE YEAR...ESPECIALLY THOSE AREAS WHERE A SNOW PACK WILL BE IN PLACE (DOWNWIND OF LAKE ONTARIO - MOHAWK VALLEY AND ADIRONDACKS). DRY COLD WEATHER LOOKS TO HOLD INTO FRIDAY. AFTER THAT...AS THE SURFACE HIGH WILL BEGIN TO SLIP OFFSHORE...AND A SOUTHERLY FLOW WILL INITIALLY WARM THE MID LAYERS OF THE ATMOSPHERE. OVERRUNNING OF THIS WARMER SLIGHTLY MORE MOIST AIR COULD BRING A ROUND OF LIGHT WINTRY PRECIPITATION...BUT THIS FAR OUT...WE WILL ONLY GO WITH SLIGHT CHANCES FRIDAY NIGHT THROUGH SATURDAY NIGHT SINCE TIMING ISSUES ARE IMPOSSIBLE TO NAIL DOWN THIS FAR OUT. BY SUNDAY...THE SOUTHERLY FLOW SHOULD BRING MILDER TEMPERATURES BUT STILL THE THREAT OF MAINLY LIQUID RAIN SHOWERS. TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL THROUGH FRIDAY...WITH HIGHS MAINLY IN THE 30S VALLEY LOCATIONS...20S HIGHER TERRAIN. OVERNIGHT LOWS WILL BE IN THE 20S FROM ALBANY SOUTH AND EAST...TEENS NORTH AND WEST...AND EVEN SINGLE NUMBERS COME FRIDAY MORNING IN THOSE COLD SHELTERED SNOW COVERED MOUNTAIN VALLEYS. SATURDAY/S HIGHS WILL BEGIN TO RETURN TO MORE SEASONABLE LEVELS...STILL CHILLY IN THE 30S TO LOWER 40S...BUT THEN WARMING TO HIGHER INTO THE 40S MOST PLACES BY SUNDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STRATOCU CLOUDS OF AROUND 4-5 KFT ASSOCIATED WITH LAKE EFFECT ACTIVITY WILL CONTINUE TO IMPACT THE REGION THROUGH THE TAF PERIOD. A FEW LAKE EFFECT SNOW SHOWERS OR FLURRIES MAY MOVE NEAR/ACROSS KALB THIS AFTN AND KGFL OVERNIGHT...BUT FLYING CONDITIONS WILL REMAIN VFR AS VSBYS WILL REMAIN GREATER THAN 6SM AT ALL TIMES. A FEW UPSLOPE CLOUDS ALONG WITH A NEARBY FLURRY MAY ALLOW FOR SOME HIGH END MVFR CIGS AT KPSF THIS AFTN...BUT THIS LOOKS TO BE BRIEF...AND IT WILL BE VFR THERE MOST OF THE TIME THIS AFTN/EVENING. CLOUDS WILL SCT OUT AT KPOU/KPSF/KALB OVERNIGHT AS THE BEST LAKE MOISTURE SHIFT NORTH OF THESE SITES. KGFL MAY STILL SEE BKN-OVC CIGS AROUND 4 KFT OVERNIGHT. VFR CONDITIONS WILL CONTINUE ON MONDAY. SOME DIURNAL CLOUDS ARE POSSIBLE...ESP FOR THE NORTHERN AND HIGHER TERRAIN SITES...DURING THE DAY ON MONDAY BUT CIGS WILL REMAIN HIGH ENOUGH TO STAY VFR. WESTERLY WINDS WILL CONTINUE TO BE GUSTY THIS AFTN...WITH A FEW GUSTS OF 20-25 KTS POSSIBLE. THE GRADIENT WILL WEAKEN OVERNIGHT ALLOWING FOR WINDS 10 KTS OR LESS AS THE WIND SWITCHES TO A SW DIRECTION. DURING DAYTIME MIXING ON MONDAY...WINDS WILL RETURN TO A WESTERLY DIRECTION AND BE A LITTLE GUSTY AT TIMES...WITH GUSTS UP TO 20 KTS POSSIBLE. OUTLOOK... SUN NITE-MON...VFR. NO SIG WX. TUE-TUE NIGHT...VFR...CHC -SHSN SOUTH. WED-FRI...VFR. NO SIG WX. && .HYDROLOGY... NO HYDROLOGIC PROBLEMS ARE EXPECTED THROUGH THE NEXT 5 DAYS. LAKE EFFECT SNOWS WILL IMPACT PORTIONS OF THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY THROUGH TONIGHT WHERE SEVERAL INCHES OF NEW SNOW IS EXPECTED. OTHERWISE...A LIGHT ACCUMULATION OF SNOW MAY BE POSSIBLE TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT TUESDAY INTO TUESDAY NIGHT AS AN AREA OF LOW PRESSURE PASSES SOUTH OF LONG ISLAND. WITH THE COLDER AIRMASS IN PLACE SOME ICE WILL START TO DEVELOP ON RIVERS AND PONDS ESPECIALLY ACROSS THE NORTH COUNTRY AND THE HIGHER TERRAIN. SOME ICE EFFECTS COULD BE SEEN ON GAGES BY LATE IN THE WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...LAKE EFFECT SNOW ADVISORY UNTIL NOON EST MONDAY FOR NYZ032-033. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...HWJIV AVIATION...FRUGIS HYDROLOGY...IAA/BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Nov 25, 3:33 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 333 PM EST SUN NOV 25 2012 NYZ032-033-261200- NORTHERN HERKIMER-HAMILTON- 333 PM EST SUN NOV 25 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-261200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 333 PM EST SUN NOV 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK WITH THE EXCEPTION OF NORTHERN HERKIMER AND HAMILTON COUNTIES AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 4:16 AM EST | Lake Effect Snow Advisory | ALY | Hamilton, Herkimer | 26 hr |
Nearby
Lake Effect Snow Warnings in New York, 2012Every lake effect snow warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.